MAUDE Adverse Event Report: VARIAN MEDICAL SYSTEMS MICROTHERMX MICROWAVE ABLATION SYSTEM; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

VARIAN MEDICAL SYSTEMS MICROTHERMX MICROWAVE ABLATION SYSTEM; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number SWST-1415
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After review of the data retrieved from the system, it is confirmed that there was a disconnection of the antenna circuit (i.E., tip separation).The cause of the tip separation cannot be confirmed as the device has not been returned for evaluation.
 
Event or Problem Description
Varian representative reported "tip of the microwave antenna broke off in the patient after the 2nd burn was complete.Doctor did not feel any resistance.Noticed it was broken after removal." the treatment was completed.The event occurred during liver ablation.As of (b)(6) 2021: patient status is stable.The tip has not been recovered from the patient.No further intervention is planned at this time.The customer has refused to provide additional information beyond patient status at this time.

Brand Name
MICROTHERMX MICROWAVE ABLATION SYSTEM
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
VARIAN MEDICAL SYSTEMS
9825 spectrum dr
bldg. 2
austin TX 78717
MDR Report Key11814183
Report Number3008262715-2021-00001
Device Sequence Number19774690
Product Code NEY
UDI-Device Identifier00810563020571
UDI-Public00810563020571
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2021
Device Model NumberSWST-1415
Device Catalogue NumberSWST-1415
Device Lot Number315D
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2021
Initial Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR